Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC: When everything changes...

When everything changes... 4 years 9 months ago #55767

  • Jana
  • Jana's Avatar Topic Author
  • Offline
  • Platinum Boarder
  • Platinum Boarder
  • Posts: 791
  • Thank you received: 42
Hi everyone. I've been around but not saying much, I guess. For the 6 weeks I've been pretty busy with some medication changes. It has had a profound effect on me physically and emotionally.

My medications had included the use of hydrocodone for pain. I have been on some form of opiate or opioid medication for the last 15 years and my blood tests showed some really bad liver issues. This is usually caused by the large amounts of acetaminephine that hydrocodone is cut with in the US. I'm in the process of tapering off of it over a period of 6 weeks. I have about 8 days to go and I'm off!!!

I started taking a new medication when I started tapering off of the hydrocodone. This medication is related to Lyrica but without as many side effects. It is called Neurontin (gabapentin). At first it was very weird, sort of having an alcohol buzz but with the alertness of a shot of cappucino. This side effect went away, the less hydrocodone I was on. Another thing that went away was my fibromyalgia pain. I will have to increase the Neurontin, which is normal. I have a FANTASTIC pain nurse.

This is getting long, but I should insert here that the long term use of opiates hid heel pain I was having due to bone spurs. The nurse found them on x-rays from 2000 when I badly sprained a foot and tore some muscles. Nice of them to not tell me about the bone spurs! So in addition to going to a pain clinic I will be seeing a podiatrist. I used to power walk, which can cause the bone spurs and I'm hoping to get back to the walking, no doubt with some sexy new orthotics!

Now for the emotional part. Now that the fibro pain is nearly gone it's sort of like waking up from a long sleep. My home, my family, everything is a mess. Only now I feel it more, if that makes sense. Everyone is used to me just curling up in bed and now I'm not. Sort of hard to explain. A bit like when an alcoholic gets sober, everyone else still expects him to drink and throw up on the rug. But he doesn't and they don't know how to act. Nobody is happy with me. Nobody said, "I'm so glad you're not in pain". It's been pretty hard to deal with this. I'm having trouble even being happy for myself.

Please Log in or Create an account to join the conversation.

Last edit: by Jana.

When everything changes... 4 years 9 months ago #55778

Please do try to be happy for yourself, to have coped with pain for so long shows your strength and I for one rejoice for you having struggled with pain all my life. Medication has damaged my liver and kidneys and although I don't feel bitter, after all I needed the pain control, I regret the necessity that caused the damage.
It could be that those around you are wary of celebrating your new freedom in case it proves short lived and not only ourselves but others get used to the status quo, it's possible to get used to almost anything, and now have to take time to get used to change...
The following user(s) said Thank You: Jana

Please Log in or Create an account to join the conversation.

When everything changes... 4 years 9 months ago #55780

I've just changed meds as well! I've just started taking a drug for Rhumatoid Arthritis called Sulphasalazine a side effect is itching and my god did my body itch! I made myself bleed in my sleep from unconsciously itching! It should take 2 weeks to kick in.
I'm also taking Gabapentin Jana, but with amount of different meds I'm on I couldn't tell you if I'm getting any relief from it :S , I hope it helps you.
The following user(s) said Thank You: Jana

Please Log in or Create an account to join the conversation.

When everything changes... 4 years 9 months ago #55797

I hope your new meds help you both, pain drags you down and effects your mental wellbeing, no one should have to cope with uncontrolled pain. :(
The following user(s) said Thank You: Jana

Please Log in or Create an account to join the conversation.

When everything changes... 4 years 9 months ago #55800

  • Jana
  • Jana's Avatar Topic Author
  • Offline
  • Platinum Boarder
  • Platinum Boarder
  • Posts: 791
  • Thank you received: 42
The Gabapentin is a godsend. My husband and I went out for a drive around town and we looked at all of the new places that have been built or remodeled in the last few years. I only have 4 more days of taking Vicodin and I'm off. I've really had no problems with that.

The Gabapentin is also helping my anxiety a LOT. If I could get off of the anxiety drug as well (Klonopin) I would be VERY happy. Time will tell.

My husband's birthday is on Wednesday and I'm going to have my daughter drive me to shop for him. The first time in years I haven't sent her to get my gift for him. I can't quite drive yet because of some dizziness from the Gabapentin, which is getting less and less, but I don't want to take a chance yet.

Please Log in or Create an account to join the conversation.

When everything changes... 4 years 9 months ago #55812

I'm glad your getting out it's not nice being cooped up indoors for a long time, take it from someone who is cooped up a lot! It's good of your daughter to take you shopping. Hope your husband has a happy birthday. :)
The following user(s) said Thank You: Jana

Please Log in or Create an account to join the conversation.

  • Page:
  • 1
Moderators: Able_Here_Team
Time to create page: 0.363 seconds